Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 79, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 18, 2003, 1:30 PM CDT for Pulaski County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2003, 1:30 PM CDT (18:30 UTC)
- Expired
- Jun 18, 2003, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 1 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 181833
FFWLIT
ARC119-182130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT WED JUN 18 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PULASKI COUNTY IN CENTRAL ARKANSAS
* UNTIL 430 PM CDT
* AT 128 PM CDT...DOPPLER RADAR INDICATED TWO MERGING THUNDERSTORMS
OVER THE SOUTHWESTERN PART OF LITTLE ROCK. RAINFALL RATES IN THAT
AREA ARE FROM 1 TO 2 INCHES PER HOUR. THIS AREA ALREADY HAS
SATURATED GROUND CONDITIONS...SO SIGNFICANT RUNOFF WILL OCCUR.
ADDITIONAL THUNDERSTORMS WILL DEVELOP OVER THE REMAINDER OF THE
COUNTY THROUGHOUT THE AFTERNOON AND POSSIBLY CAUSE ADDITIONAL
FLASH FLOODING.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3493 9211 3453 9210 3464 9236 3490 9267
3490 9238 3492 9222 3501 9219
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 4:00 AM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Jun 18, 4:00 AM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT WED JUN 18 2003
UPPER LOW REMAINS IN WESTERN ARKANSAS BUT SHOULD WEAKEN AND DRIFT
TO THE EAST BY THURSDAY. STILL FAVOR THE SLOWER GFS MOVEMENT BUT
THE UPPER TROF MOVING ACROSS THE NORTHEASTERN U.S. SHOULD PICK UP
THE TROF IN THIS AREA AS IT HEADS SOUTHEAST. AREA HAS BEEN QUIET
OVERNIGHT OTHER THAN ISOLATED SHOWERS AND DO NOT LOOK FOR MUCH
DEVELOPMENT EARLY TODAY SINCE THE AIR IN MOST OF THE AREA WAS
WORKED OVER WELL YESTERDAY. HOWEVER SHOWERS AND THUNDERSTORMS
SHOULD BLOSSOM LATER THIS MORNING AS SOME HEATING TAKES PLACE.
ETA INDICATES THE BEST CONCENTRATION IN NORTH CENTRAL SECTIONS
BUT GFS WOULD FAVOR THE SOUTH. WOULD THINK SHOWERS WOULD DEVELOP
MORE IN THE SOUTH AND DRIFT INTO CENTRAL SECTIONS...SIMILAR TO
WHAT HAPPENEED EARLY YESTERDAY. WILL GO WITH LIKELY POPS IN
CENTRAL AND SOUTHERN ZONES...MOSTLY FOR LATE MORNING AND
AFTERNOON. SINCE THIS AREA WAS SOAKED GOOD BY RAIN THE PAST
COUPLE OF DAYS...WILL LEAVE THE FLASH FLOOD WATCH INTACT THROUGH
TODAY. CLOUDS SHOULD HOLD MAXES DOWN AND WILL NOT GO ABOVE MOS
ON MAXES. TROF SHOWS LITTLE MOVEMENT TONIGHT BUT PRECIPITATION
SHOULD DECREASE WITH LOSS OF HEATING AND WILL CONTINUE CHANCE
POPS FOR TONIGHT. TROF DOES START TO MOVE OUT THURSDAY AND THIS
SHOULD MEAN A DECREASE IN POPS...SLIGHTLY LESS CLOUDS...AND
SLIGHTLY HIGHER MAXES. A COLD FRONT MOVES INTO NORTHERN SECTIONS
LATE THURSDAY AND BACK DOORS ITS WAY ACROSS THE AREA THURSDAY
NIGHT. SURFACE CONVERGENCE MAY NOT BE TOO STRONG AS LIGHT NORTHEAST
WINDS WILL PREDOMINATE AHEAD OF THE FRONT. ALSO MAIN MOISTURE WILL
BE AHEAD OF THE DEPARTING UPPER TROF. THUS DO NOT LOOK FOR A LOT
OF CONVECTIVE DEVELOPMENT WITH THE FRONT...BUT ENOUGH TO KEEP A
MENTION OF RAIN IN THE FORECAST. MADE A FEW ADJUSTMENTS TO POPS
IN THE EXTENDED TO FIT IN WITH SURROUNDING OFFICES OTHERWISE
SAW NO REASON TO CHANGE ANYTHING.
.LZK...FLASH FLOOD WATCH TODAY CENTRAL AND SOUTH
ZONES 25-31>34-37>47-52>57-62>69Hazardous weather outlook, Jun 18, 4:51 AM CDT, 8 hours 39 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 451 AM CDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE OVER ARKANSAS WILL MOVE LITTLE TODAY...BUT SHOULD EXIT THE STATE TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM NEAR THIS LOW PRESSURE SYSTEM. LIGHT WINDS AT BOTH THE SURFACE AND ALOFT WILL ALLOW THE SHOWERS AND THUNDERSTORMS THAT DEVELOP TODAY TO MOVE SLOWLY. COPIOUS AMOUNTS OF GULF MOISTURE REMAIN IN PLACE AND WITH THE SLOW MOVEMENT OF THESE STORMS....HEAVY RAINFALL IN EXCESS OF 2 INCHES PER HOUR IS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF CENTRAL AND SOUTH ARKANSAS FOR TODAY. THE BEST CHANCES OF SEEING HEAVY RAIN WILL BE ACROSS THE CENTRAL AND SOUTH...CLOSE TO THE LOW PRESSURE CENTER. THE POSSIBILITY OF SEVERE WEATHER WITH ANY THUNDERSTORMS APPEARS MINIMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER COLD FRONT MOVES INTO ARKANSAS FROM THE NORTH ON THURSDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS FRONT. THIS COLD FRONT WILL MOVE THROUGH THE STATE BY FRIDAY MORNING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND SHOULD GIVE ARKANSAS A BIT OF A BREAK FROM THE PRECIPITATION FOR FRIDAY AND SATURDAY. HOWEVER...THIS FRONT WILL STALL ACROSS LOUISIANA AND WILL MOVE BACK INTO SOUTH ARKANSAS ON SUNDAY. THIS WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP AGAIN ACROSS MAINLY THE CENTRAL AND SOUTH SECTIONS OF THE STATE. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 51
In the hours before
Special weather statement, Jun 18, 1:16 PM CDT, 14 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-182030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 116 PM CDT WED JUN 18 2003 ...COLD AIR FUNNEL CLOUDS POSSIBLE OVER MUCH OF ARKANSAS THIS AFTERNOON... SINCE NOON...SOME REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED. A STRONG AREA OF LOW PRESSURE REMAINS ALOFT OVER ARKANSAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THROUGHOUT THE AFTERNOON. DUE TO COLD AIR ALOFT ASSOCIATED WITH THE UPPER LEVEL LOW...FUNNEL CLOUDS CAN SOMETIMES FORM IN DEVELOPING THUNDERSTORMS. THESE ARE CALLED COLD AIR FUNNEL CLOUDS. THESE FUNNEL CLOUDS RARELY TOUCH DOWN AND CAUSE DAMAGE. HOWEVER... THEY CAN CAUSE SIGNIFICANT CONCERN TO THE PUBLIC. THESE COLD AIR FUNNEL CLOUDS WILL CONTINUE TO BE POSSIBLE THROUGHOUT THE AFTERNOON IN THE DEVELOPING STORMS. AS THE HEATING OF THE AFTERNOON SUBSIDES THIS EVENING AND THUNDERSTORM DEVELOPMENT DIMINISHES...THE POSSIBILITY OF THESE FUNNEL CLOUDS WILL CEASE. 22
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.